MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32542
Medical Device Problem Codes Failure to Align (2522); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 dr.(b)(6) and dr.(b)(6) implanted a zfen graft.The device was loaded into the sheath in a way that made deployment very difficult.The graft was twisted within the sheath.The right renal artery was all the way on the left side of the sheath.There was not prolonged hospitalisation due to the reported event, and the patient did not require any additional procedures due to this occurrence.Additional information was received from the clinical specialist.It was reported that the ifu was followed.The device was inspected prior to use to ensure that no damage had occurred.It was reported that the discrepancy was identified during orientation of the device on the patient's abdomen before advancing up the patient.The anterior markers were loaded close to the inner cannula making it difficult to confirm if they aligned with the gold markers.The patient had tortuous anatomy with angulation of the aorta and narrowing of the infrarenal aorta.The patient was prescribed heparin (unknown dose).There was a lot of manipulation and rotation of the graft to get it to open fully and correctly.The graft had rotated within the second covered stent.It was rotated back and forth to open fully and correctly.The physician believes it was caused by the graft being loaded into the sheath incorrectly by the manufacturer.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Two still images were provided and reviewed by the medical director.It was noted that it appeared as if the pictures provided were taken with the graft being partially deployed.The medical director also commented that there was a separate sheath lying outside the zfen delivery system and that sheath contains both a through-and-through wire as well as a guidewire which has cannulated the right renal artery.The medical director stated that: ¿the graft markers look like the anterior and posterior markers are aligned correctly (although can¿t tell if we¿re looking from the back or the front), but all the markers for both the right and left renal fenestrations are overlying one another on the patient¿s left side of the device¿ but does raise the possibility that the graft compression can cause all those markers to overlay one another, while the anterior and posterior markers are correct.This graft has very short spaces between stents, so a significant twist would be very unlikely, and a complete ¿candy-wrapper¿ 180 degree twist wouldn¿t happen.¿.The quality engineering manager reviewed the images provided and confirmed that the gold markers around the fenestrations were compressed in the left side of the sheath.A review of the device history record found that the work order for lot number ac1135171 appears complete and correct.The associated inspection record confirms that the device was manufactured to specification prior to shipment.The specifications were reviewed and there are a number of processes and checks in place to ensure that the graft is loaded in the correct orientation within the delivery system.The manufacturing team was made aware of this occurrence.Re-training for all personnel who perform tasks related to the reported event was performed.The instructions for use (ifu) supplied with the device was reviewed and it contains appropriate information relating to the implant procedure, potential adverse events, and inspections prior to use.There is no evidence to suggest that the user did not follow the ifu.A definitive root cause could not be determined from the investigation.Possible root cause(s) are: inadequate design, transportation, loading.
 
Event or Problem Description
On (b)(6) 2023 dr(b)(6) and dr.(b)(6) implanted a zfen graft.The device was loaded into the sheath in a way that made deployment very difficult.The graft was twisted within the sheath.The right renal artery was all the way on the left side of the sheath.There was not prolonged hospitalisation due to the reported event, and the patient did not require any additional procedures due to this occurrence.Additional information was received from the clinical specialist.It was reported that the ifu was followed.The device was inspected prior to use to ensure that no damage had occurred.It was reported that the discrepancy was identified during orientation of the device on the patient's abdomen before advancing up the patient.The anterior markers were loaded close to the inner cannula making it difficult to confirm if they aligned with the gold markers.The patient had tortuous anatomy with angulation of the aorta and narrowing of the infrarenal aorta.The patient was prescribed heparin (unknown dose).There was a lot of manipulation and rotation of the graft to get it to open fully and correctly.The graft had rotated within the second covered stent.It was rotated back and forth to open fully and correctly.The physician believes it was caused by the graft being loaded into the sheath incorrectly by the manufacturer.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
majbrit frosig
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key17339764
Report Number9680654-2023-00074
Device Sequence Number15090125
Product Code MIH
UDI-Device Identifier10827002325422
UDI-Public(01)10827002325422(17)260601(10)AC1135171
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberG32542
Device Catalogue NumberZFEN-P-2-28-124-R
Device Lot NumberAC1135171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale